Today her doctor took her off of the Atenolol. Should she have been taking this medication? Has it been used recently for her condition?
Atenolol should be tapered off of over 2 wks unless she has only been on it a short time. It is a beta blocker. It decreases cardiac output and cardiac oxygen consumption. It can cause dizziness, fainting,fatigue,shortness of breath,slow heart rate etc. Beta blockers are great for some and terrible for others. I cant get out of bed and i only take 25 mg.I am not a big advocate of this drug in kids, but it can be necessary. It is not usually used for her condition, but drugs are often prescribed for rare and even off label reasons. I would see a 2nd specialist opinion now.If he agrees she should have tried it or should be on it then consider that.This one is a little tricky, as you see.Take care of each other and be assertive!
- Atenolol Information for Consumers
- Atenolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atenolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2009 • 3 answers
Posted 8 Dec 2012 • 1 answer
Posted 25 Aug 2014 • 4 answers
Posted 17 May 2015 • 1 answer
I was told I have syncope in 2015 and I was so happy to have a name for what was wrong with me. Then
Posted 16 Mar 2017 • 1 answer